Alert archive / New Mexico / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 50, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Aug 28, 2016, 4:48 PM MDT for Luna County, New Mexico. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2016, 4:48 PM MDT (22:48 UTC)
- Expired
- Aug 28, 2016, 5:17 PM MDT
- In force
- 29 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Luna County, NM
The radar
The El Paso radar (KEPZ), 140 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 10.8 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 201 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 1304 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
518
WUUS54 KEPZ 282248
SVREPZ
NMC029-282330-
/O.NEW.KEPZ.SV.W.0050.160828T2248Z-160828T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
448 PM MDT SUN AUG 28 2016
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN LUNA COUNTY IN SOUTHWESTERN NEW MEXICO...
* UNTIL 530 PM MDT
* AT 447 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES WEST OF
GAGE...OR 23 MILES WEST OF DEMING...MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GAGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3210 10818 3221 10823 3251 10808 3237 10787
TIME...MOT...LOC 2247Z 213DEG 20KT 3224 10816
HAIL...1.00IN
WIND...60MPH
$$
CRESPO1 follow-up statement
206
WWUS54 KEPZ 282317
SVSEPZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
517 PM MDT SUN AUG 28 2016
NMC029-282327-
/O.CAN.KEPZ.SV.W.0050.000000T0000Z-160828T2330Z/
LUNA NM-
517 PM MDT SUN AUG 28 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LUNA COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING HAS BEEN CANCELLED. HOWEVER HEAVY RAIN IS
STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3210 10818 3221 10823 3251 10808 3237 10787
TIME...MOT...LOC 2316Z 213DEG 20KT 3238 10805
$$
CRESPOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 2:34 PM MDT, 2 hours 14 minutes earlier.
Area forecast discussion, Aug 28, 2:34 PM MDT, 2 hours 14 minutes before
Area Forecast Discussion National Weather Service El Paso Tx/Santa Teresa NM 234 PM MDT SUN AUG 28 2016 .SYNOPSIS... Scattered showers and thunderstorms will again be possible this evening. And our rain chances, heavy at times, will continue through at least Wednesday. Because of the rain and moisture we will see our afternoon high temperatures several degrees below normal. By the end of the week we will see isolated thunderstorms with warmer temperatures. && .DISCUSSION... Not much has changed in our weather pattern, so guess what, we will see more of what we saw yesterday. Currently a broad area of upper level high pressure to our east and an upper level trough just to our west in Arizona continue to pull up moisture into the region from Mexico. The moisture along with the instability associated with the upper level trough are helping to fuel scattered thunderstorms this afternoon and this trend is expected to continue into the evening hours. A few of these storms may produce very heavy rain with excessive runoff leading to flooding and flash flooding. For Monday the upper level trough weakens but by Monday evening another surge of moisture will move in from the east so we will continue to see the chance of scattered thunderstorms, some with heavy rain, from Monday night through Wednesday. By Friday the extended models try to dry us out. I'm not sure I believe as of yet. The extended models have been advertising a dry out at around day 5 of the forecast for the last several days, but they models keep pushing it back, so my confidence that next weekend will be dry is not very good. I have put some isolated pops in the forecast for next weekend just to cover the chance the weather doesn't agree with the models. Take a quick look at the temperatures. As you can imagine with all the moisture, rain and clouds in the forecast we will see below normal temperature for much of the week. Monday's highs will be 3 to 5 degrees below normal, then as more clouds and moisture arrive we will see Tuesday and Wednesday's highs running 7 to 9 degrees below normal. By the end of the week into the weekend the models warm us up to normal, but that will all depend on if we dry out. && .AVIATION...Valid 29/00Z-30/00Z. P6SM FEW-SCT060-080 SCT-BKN150-200 thru pd with sct to nmrs mountain and sct lowland 1-3SM TSRA BKN030-050 mainly thru 06Z and after 17Z. Wind gusts to 40kts with thunderstorms...otherwise E to NE winds 5-15kts. && .FIRE WEATHER... Easterly low level winds will become established over the next 24 hours and continue across the Borderland for the upcoming work week. This will keep good low level moisture in place and a daily chance for showers and thunderstorms. The main threat from these storms will be locally heavy rain...especially as the week goes on and ground starts to become saturated. Relative humidities will remain above 35 percent for the lowlands and above 45 to 50 percent in the mountains while temperatures will be a little below normal. Winds aloft will remain fairly weak which will keep vent rates fair to good. && .PRELIMINARY POINT TEMPS/POPS... El Paso 66 86 67 82 / 50 60 50 50 Sierra Blanca 64 85 63 81 / 40 60 40 50 Las Cruces 62 84 63 80 / 40 60 50 60 Alamogordo 63 86 62 81 / 50 50 50 60 Cloudcroft 47 66 47 63 / 50 70 70 70 Truth or Consequences 61 84 61 79 / 30 50 50 50 Silver City 56 80 57 76 / 30 50 40 50 Deming 62 85 63 81 / 30 50 40 50 Lordsburg 62 88 63 84 / 30 40 30 40 West El Paso Metro 67 85 67 82 / 50 60 50 60 Dell City 64 86 62 82 / 30 50 50 50 Fort Hancock 67 88 66 84 / 30 50 40 40 Loma Linda 61 81 61 77 / 40 60 50 50 Fabens 65 86 65 83 / 40 50 50 40 Santa Teresa 65 85 65 81 / 50 60 50 60 White Sands HQ 64 84 64 79 / 50 60 50 60 Jornada Range 61 84 61 80 / 40 60 50 60 Hatch 63 86 63 80 / 40 50 50 60 Columbus 64 86 64 82 / 30 50 50 50 Orogrande 64 84 64 80 / 40 60 50 60 Mayhill 51 71 50 68 / 50 70 70 70 Mescalero 52 74 52 70 / 50 70 70 60 Timberon 51 71 50 68 / 50 70 70 60 Winston 51 78 51 74 / 30 60 50 50 Hillsboro 57 83 57 78 / 30 60 50 50 Spaceport 60 83 61 78 / 40 60 50 60 Lake Roberts 51 81 52 77 / 30 60 50 50 Hurley 56 81 57 78 / 30 50 40 50 Cliff 57 88 58 84 / 30 40 40 50 Mule Creek 53 85 54 82 / 30 40 40 60 Faywood 57 83 58 78 / 30 50 50 50 Animas 60 87 61 84 / 30 40 30 40 Hachita 60 86 61 82 / 30 50 40 50 Antelope Wells 60 86 61 81 / 30 40 40 50 Cloverdale 58 81 59 78 / 20 40 30 30 && .EPZ Watches/Warnings/Advisories... NM...None. TX...None. && Brice/Grzywacz
Hazardous weather outlook, Aug 28, 11:06 AM MDT, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1106 AM MDT SUN AUG 28 2016 NMZ401>417-TXZ418>424-291715- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1106 AM MDT SUN AUG 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT. A FEW STORMS MAY PRODUCE HEAVY RAIN AND ISOLATED FLASH FLOODING. RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE THREAT FOR HEAVY RAIN AND ISOLATED FLASH FLOODING WILL CONTINUE ON MONDAY AND TUESDAYS. THE FOR FLASH FLOODING WILL DIMINISH TOWARD THE END OF THE WEEK, BUT THE CHANCE FOR RAIN WILL CONTINUE INTO NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT...
In the hours before
Local storm report, Aug 28, 1:26 PM MDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
126 PM MDT SUN AUG 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 PM HEAVY RAIN WHITE SIGNAL 32.56N 108.37W
08/28/2016 M1.10 INCH GRANT NM CO-OP OBSERVER
CO-OP OBSERVER IN WHITE SIGNAL CALLED AND REPORTED 1.10
INCHES OF RAIN IN THE LAST HOUR.
&&
EVENT NUMBER EPZ1600310
BRICELocal storm report, Aug 28, 2:23 PM MDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
223 PM MDT SUN AUG 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0219 PM HEAVY RAIN WHITE SIGNAL 32.56N 108.37W
08/28/2016 M1.90 INCH GRANT NM CO-OP OBSERVER
CO-OP CALLED BACK TO REPORT 1.90 INCHES OF RAIN HAD
FALLEN AND HEAVY RAIN IS STILL COMING DOWN
&&
EVENT NUMBER EPZ1600311
BRICESpecial weather statement, Aug 28, 2:31 PM MDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 231 PM MDT SUN AUG 28 2016 NMZ410-411-282115- SOUTHERN DONA ANA COUNTY/MESILLA VALLEY NM- NORTHERN DONA ANA COUNTY NM- 231 PM MDT SUN AUG 28 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL DONA ANA COUNTY UNTIL 315 PM MDT... AT 231 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES WEST OF RADIUM SPRINGS. THIS STORM WAS NEARLY STATIONARY. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF WEST CENTRAL DONA ANA COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3234 10718 3249 10726 3264 10704 3236 10691 TIME...MOT...LOC 2031Z 252DEG 4KT 3245 10714 CRESPO
Special weather statement, Aug 28, 4:02 PM MDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 402 PM MDT SUN AUG 28 2016 NMZ410-412-413-282245- SOUTHERN TULAROSA BASIN NM-CENTRAL TULAROSA BASIN NM- NORTHERN DONA ANA COUNTY NM- 402 PM MDT SUN AUG 28 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL DONA ANA AND WEST CENTRAL OTERO COUNTIES UNTIL 445 PM MDT... AT 401 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15 MILES NORTHEAST OF ORGAN...OR 15 MILES NORTH OF WHITE SANDS MISSILE RANGE HEADQUARTERS...MOVING NORTHEAST AT 20 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WHITE SANDS NATIONAL MONUMENT... PORTIONS OF JORNADA EXPERIMENTAL RANGE AND LAKE LUCERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3248 10640 3257 10658 3282 10640 3272 10619 TIME...MOT...LOC 2201Z 211DEG 17KT 3260 10644 CRESPO
Local storm report, Aug 28, 4:09 PM MDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
409 PM MDT SUN AUG 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM HEAVY RAIN WHITE SIGNAL 32.56N 108.37W
08/28/2016 M2.65 INCH GRANT NM CO-OP OBSERVER
24 HOUR RAINFALL.
&&
EVENT NUMBER EPZ1600312
MLPThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 6:13 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana | 47 min |
| Aug 27, 6:29 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana, Otero | 46 min |
| Aug 27, 6:38 PM MDT | Areal Flood Advisory | EPZ | Doña Ana | 112 min |
| Aug 27, 6:49 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana | 26 min |
| Aug 27, 7:05 PM MDT | Special Weather Statement | EPZ | Otero | 25 min |
| Aug 27, 7:21 PM MDT | Special Weather Statement | EPZ | Otero | 39 min |
| Aug 27, 7:26 PM MDT | Flash Flood Warning | EPZ | Otero | 3 hr |
| Aug 27, 7:48 PM MDT | Flash Flood Warning | EPZ | Otero | 3 hr |
| Aug 27, 7:48 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana | 57 min |
| Aug 28, 12:44 PM MDT | Areal Flood Advisory | EPZ | Sierra | 3 hr |
| Aug 28, 1:31 PM MDT | Flash Flood Warning | EPZ | Grant | 3 hr |
| Aug 28, 1:50 PM MDT | Areal Flood Advisory | EPZ | Otero | 3 hr |
| Aug 28, 2:31 PM MDT | Special Weather Statement | EPZ | Doña Ana | 44 min |
| Aug 28, 3:19 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana | 41 min |
| Aug 28, 4:02 PM MDT | Special Weather Statement | EPZ | Doña Ana | 43 min |
| Aug 28, 5:07 PM MDT | Special Weather Statement | EPZ | Otero | 38 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.